... I have cough variant asthma and use advair. Were you using the mdi or the diskus? The hoarseness could be caused by not rinsing thoroughly after using, For me, using mdi's (the ones that spray) actually made my coughing worse as well. Something having to do with the propellent, apparently. I do fine with the dry powder inhalers. There are a zillion different inhalers that... (3 replies)
... much worse. If it is asthma, why would Advair make it worse? ... (3 replies)
... I was off Advair for about six months and my voice returned. Unfortunately, my MD thought it would be best to go back on Advair and immediately I developed the famous hoarseness. For the past week I have been coating my mouth and throat with honey prior to using Advair. ... (0 replies)
... I know a few people who have been on Advair for over a couple years and they are doing great on it. Almost like they don't have asthma. I hope that they can stay that way. ... (9 replies)
... Another thing to consider is that the bronchodialator in advair can contribute to acid reflux, which could be causing the hoarseness and the drainage in your throat. Switching to a straight inhaled steroid might help. ... (6 replies)
... Advair, and use it with a spacer. For me, using my asthma control medicine with a spacer is the only way to prevent hoarseness and throat irritation. ... (6 replies)
... Are you sure the hoarseness is just from the Advair? ... (6 replies)
... PLUS...the hoarseness and flegm is oh so NOT attractive. ... (6 replies)
... Well, good luck to you. I start Qvar tomorrow (need to get it filled). Hopefully we will both find a solution...and soon! *sigh* (22 replies)
... I'm on Symbicort now. Don't know how that's going to work out, given that Advair seriously messed with my stomach, and Symbicort also contains a LABA. ... (22 replies)
... The Flovent was fine for my hoarseness at a low dosage, but then my asthma flared. Now I'm on a higher dose of Flovent and the asthma is ok, but the voice sucks. ... (22 replies)
... I think if I'm only on 200 mcg per day of steroid, hoarseness doesn't happen to me, but that dosage isn't quite enough. Still, maybe the increase in asthma symptoms is worth it to have my voice work. ... (22 replies)
... and it led to increased use of the rescue inhaler. So my dose got upped and the hoarseness is back. It is still less than I was taking with the Advair, but apparently still enough to cause the hoarseness. ... (22 replies)
... got switched to Asmanex, which is a steroid only, and I'm already kicking myself for putting up with Advair for 3 months! No hoarseness, stomach is improving, and thus far asthma control is just as good. ... (22 replies)
... Hi again,
I just saw my doc and she is going to try me on the inhaler-version of the steroid-only ingredient in Advair.
So w/out the salmeterol (sp?).
If that doesn't work--then maybe I'll ask her about the stuff you are on, Bien.
I'm not sure this is going to work for my voice, but she says it has worked for other patients of hers and it is worth a try. (22 replies)
... Now, I only have to use a rescue inhaler maybe twice a month where on the advair I was using it daily, so there is an improvement. ... (22 replies)
... It may work for you, though. I guess these side effects can be fairly individual. I just don't know what else I can try with this Advair stuff that I haven't already tried. Poo. ... (22 replies)
... It really is the Advair and I want off of it. ... (22 replies)
... I have heard that the dry powder inhalers are more likely to cause hoarseness because the powder can settle on the vocal cords. ... (22 replies)
... I sought out this board because I'm at my wits end with Advair side effects. ... (22 replies)